The Naked Scientists

The Naked Scientists Forum

Author Topic: How does Lariam cause neuropsychiatric side effects?  (Read 1695 times)

Frank

  • Guest
Frank asked the Naked Scientists:
   
Dear Chris,

Recently there's been a lot of talk about the possible underestimation of the neuropsychiatric side-effects of Lariam (Mefloquine hydrochloride, as you know a drug used in the prevention and treatment of malaria).

I know that serious effects a quite rare, but what actually causes them?

And are there any new insights concerning this drug? Is there better alternative?

Would you be so kind to also comment on know milder side-effects such as dizziness, headache, insomnia and vivid dreams/nightmares. Some information leaflets state that these events occur 1:250 others 1:10,000.

All the best,

Frank,
The Netherlands

What do you think?
« Last Edit: 24/05/2011 14:30:03 by _system »


 

The Naked Scientists Forum


 

SMF 2.0.10 | SMF © 2015, Simple Machines
SMFAds for Free Forums